Addiction: Substance Abuse Community
Methadone help
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Methadone help

I have been taking methadone for the last 10 weeks. I take 25 mgs a day. Prior to this I was on subs but my doctor weened me down too fast, and after 6 days of hell from the sub wd, I traded the sub addiction for the methadone. I havent been on it too long, and a fairly low dose too.

How long will wd last, and should I just go back on the subs again?

Right now I am in day 2 of wd, but have xanax and clonidine and I am wondering what you guys think.
Related Discussions
10 Comments Post a Comment
Blank
271792_tn?1334983257
Hi,

It is very quiet right now but please be patient. It is the dinner hour and more members will be along shortly who can help you.

Blank
Avatar_m_tn
I was on methadone for two years. My dose started at 5mg and moved to 100mg daily. Be extremely careful with this powerful drug. When I came quit cold turkey I went through 40 days of horrendous detox. I would not wish that upon anyone, its hell. You however, are on a much lower dose and have not been taking it for too long. If you want to help yourself begin to taper from the methadone. It is much stronger than suboxone and 25mg of methadone is high enough to feel some serious wd. Save...save...save...your xanax and clonidine until you are ready for some sleep. The xanax is very short acting so it will not work as well as another benzo like klonopin or valium. It will help a lot though. Take hot baths, drink plenty of water, eat very very healthy. Take plenty of potassium. L-tyrosine and L-theanine with a great b-complex from the health food store is great too. This is basically a chunk from the 'Thomas Recipe'. you can look it up on google and get exactly what you need.

Full methadone wd kicks in about day3-4. Remember the worst will pass and its just best to get it done with. You have the benzo and blood pressure med to help you. Use it sparingly and accordingly, otherwise you will kick yourself in the butt like i did.

Message me if you have anymore questions. Hope this helped.
Blank
Avatar_m_tn
WD should last about 7 days with lingering RLS, lack of appetite, sleeplessness and fatigue for another week. Depends on how long you've been using subs and opiates all together. What were on before? Your dose? and frequency of dose? what is your age? is this the first time you will be going through WD?
Blank
Avatar_m_tn
Hi.  Which sub were you on? Subutex or suboxone. DON'T switch back to subs till you see your doctor. One of the above acts different to the other when used coming off methadone . You could wind up with major withdrawal.
I was at 30mg of methadone, and now only at 6mg and didn't find it all that bad.                                                                                                      karl                              
Blank
1324982_tn?1274948057
I'm on day 3 of subutex withdrawal and I reduced to half a 0.4 pill and it's a lot easier than methadone.  They cut me down to 2mg of methadone when I was about 21 and I had no withdrawals reducing to that dose, when I went from 2 to nothing it was hell, worse than heroin.  Everyone is different but methadone is one evil drug, usually you use sub to come off methadone, I don't see why any doctor would put you on methadone from sub unless you told them it wasn't strong enough?  If I were u I'd go back to docs and PERSONALLY I would go back to sub, and then taper 2 bare minimum, but that's me.  Best of luck :)
Blank
218451_tn?1274998152
I was on suboxone for a year, but a very low dose. I started at 2mg and weened down to a quarter mg then quit at my docs recomendation. But after a week of sub wd, I went to the only drug I could find which was methadone.

I feel like crap already and its only been 36 hours since my last methadone dose.

But I feel much worse now then I did off the quarter mg of sub wd.

I know I shot myself in the foot. Before the sube, I was only addicted to 30 mg a day of oxycodone. I should have just kicked that instead of getting sucked into subs and meth.

Someone pm something to make this go away.
Blank
1324982_tn?1274948057
Methadone is ALOT stronger than sub.  The withdrawal is hell.  I'm coming of sub at about the same dose as you did and if you get something non-addictive to help you sleep, i can't tell you how much that helps.  And it will help u sleep coming off low doses of sub, but I honestle don't think anything like that would have helped me with methadone, it was BAD, I only held out 2 days.  I'm on day 3 of sub, and, OK it's 2am in UK, but I've had some sleep and I don't feel too bad.  If you want to bad enough you can come off sub, but I could never have been strong enough to quit methadone.  x
Blank
Avatar_m_tn
HI and welcome to the forum.....25ml  is a lot to jump from and your withdrawals are going to be pritty ruff going...you really need to taper down to like 5ml b/4 jumping off ...I taper all the way down to 1ml but dont recommend tapering below 5 because the withdrawals tapering below 5 make you miserable your better off jumping at 5ml my final withdrawal was no worst then tapering below 5....I highly recommend you taper off rather then jumping at such a high dose....methadone can be a ruff detox at 10 ml...your looking at 2 weeks of he!! right now if you dont taper...if you want to tuff it out then so be it but it will not be a pleasant experience... hot baths go a long way in making you feel better also
I found taking a 3 in 1 vitamin ..calcium/magnesium/zinc help reduce the withdrawals considerabley ...you can pick it up at walmart for 6 bucks for 250 ...take 4 in the morning and 4 with dinner it takes a couple of days to help but it did make a difference for me....methadone and sub withdrawals are both ruff but most will tell you methadone is the worst...its very doable if you taper down and if you need help with a taper plan I can send you one thew the messenger ...im not trying to rain on your parade but I dont know of a single positive experience jumping off at such a high dose..but if you want to try and stick it out we will be here to support you...just be ready for a grind...good luck and God bless......Gnarly      
Blank
218451_tn?1274998152
I broke down and went to the sub doctor again today. Feelin better already. I am on 2mgs of Suboxone a day now.
Blank
Avatar_f_tn
I got kicked out of the methadone clinic about 7 months ago and was at about 10mg's per day for the 7 months but trying to kick Xanax I went uP to 20mg's a day and at the point where I just want to kick everything, I'm 26 and been an addict for about 3 years and past year and a half was on methadone and Xanax, I quit Xanax cold turkey and was the worst experience ever today is day 8 with out them and it's a lil better but still tough, if anyone has any advicE on how to completely get off everything and what's the best way I'd appriciate it. Thank u everyone!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
3092482_tn?1412261602
Blank
weaver71
Other
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
4522800_tn?1405696702
Blank
VICourageous
ID
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
6463448_tn?1405130767
Blank
msdelight
Bangor, ME